Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: NO PERIOD AFTER COMING OFF PILL


 Melani - Tue Oct 12, 2004 12:05 am

I used to have perfectly regular periods even before I went on the pill in March 2003. They were exactly 28-days and I always knew when they were coming because my PMS symptoms were so distinct and always around 2 weeks before my period would start

i stopped taking the Pill in March this year. Since then I had one period starting on 30th April, one starting on 30th July and then none since.

I visited my gynae in August who did his checks + tests and he assures me that everything is normal and that my period should regulate itself soon. (said that this sometimes happens when u stop taking the pill)

It is now 6 months since I last took the pilll - if everything is normal can I expect my next period next month ?
Any thoughts or ideas ?
 Theresa Jones, RN - Tue Oct 12, 2004 10:14 am

User avatar Hi Melani,
It's not unheard of for some women to go 6 months without menses after discontinuing birth control pills and approx 10 months after discontinuing Depo-Provera injections. However, I would suggest that if you have no menses again next month that you contact your doctor again. He/she may want to do another physical exam along with some additional tests including a thyroid function to determine if the problem is/isn't related to birth control side effects.
Sincerely,
Rntdj

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us